Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 159, NWS Pueblo, CO

August 17, 2008Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2008, 1:07 PM MDT for Las Animas County, Otero County, Colorado. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2008, 1:07 PM MDT (19:07 UTC)
Expired
Aug 17, 2008, 2:30 PM MDT
In force
83 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 171907
SVRPUB
COC071-089-172030-
/O.NEW.KPUB.SV.W.0159.080817T1907Z-080817T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
107 PM MDT SUN AUG 17 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 230 PM MDT...

* AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DELHI...OR ABOUT
  37 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELHI.
  THATCHER.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3750 10342 3720 10367 3755 10425 3773 10405
      3780 10404
TIME...MOT...LOC 1907Z 303DEG 13KT 3763 10404

$$
5 follow-up statements
000 
WWUS55 KPUB 171924
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT SUN AUG 17 2008

COC071-089-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
OTERO CO-LAS ANIMAS CO-
123 PM MDT SUN AUG 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES...

AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
DELHI...OR 36 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE
SOUTHEAST AT 15 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS 
ANIMAS COUNTY INCLUDING DELHI...AND RURAL AREAS OF EXTREME 
SOUTHWESTERN OTERO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3745 10407 3745 10410 3748 10413 3748 10415
      3751 10418 3751 10420 3753 10421 3776 10396
      3750 10342 3720 10367
TIME...MOT...LOC 1923Z 303DEG 13KT 3760 10398

$$
000 
WWUS55 KPUB 171940
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
140 PM MDT SUN AUG 17 2008

COC071-089-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
OTERO CO-LAS ANIMAS CO-
139 PM MDT SUN AUG 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS AND SOUTH CENTRAL OTERO COUNTIES...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES 
SOUTHEAST OF DELHI...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS 
ANIMAS COUNTY...AND EXTREME SOUTHWESTERN OTERO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3745 10407 3746 10412 3748 10413 3749 10416
      3773 10390 3750 10342 3720 10367
TIME...MOT...LOC 1939Z 303DEG 13KT 3757 10392

$$
000 
WWUS55 KPUB 171955
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT SUN AUG 17 2008

COC089-172006-
/O.CAN.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
OTERO CO-
156 PM MDT SUN AUG 17 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL OTERO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3731 10383 3731 10386 3734 10388 3734 10391
      3738 10395 3745 10407 3762 10388 3763 10371
      3750 10342 3720 10367
TIME...MOT...LOC 1956Z 306DEG 25KT 3749 10377

$$

COC071-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
LAS ANIMAS CO-
156 PM MDT SUN AUG 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED OVER
NORTH CENTRAL LAS ANIMAS COUNTY...OR 36 MILES SOUTHWEST OF LA
JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 22 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3731 10383 3731 10386 3734 10388 3734 10391
      3738 10395 3745 10407 3762 10388 3763 10371
      3750 10342 3720 10367
TIME...MOT...LOC 1956Z 306DEG 25KT 3749 10377

$$
000 
WWUS55 KPUB 172006
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT SUN AUG 17 2008

COC071-172030-
/O.CON.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
LAS ANIMAS CO-
206 PM MDT SUN AUG 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED OVER
CENTRAL LAS ANIMAS COUNTY...OR 37 MILES SOUTH OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3731 10382 3732 10387 3734 10387 3733 10390
      3735 10394 3737 10393 3740 10399 3763 10378
      3750 10342 3720 10367
TIME...MOT...LOC 2006Z 307DEG 13KT 3747 10377

$$
000 
WWUS55 KPUB 172022
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT SUN AUG 17 2008

COC071-172032-
/O.EXP.KPUB.SV.W.0159.000000T0000Z-080817T2030Z/
LAS ANIMAS CO-
222 PM MDT SUN AUG 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY
EXPIRES AT 230 PM MDT...

LAT...LON 3731 10382 3732 10387 3734 10387 3733 10390
      3735 10394 3737 10393 3740 10399 3763 10378
      3750 10342 3720 10367
TIME...MOT...LOC 2022Z 307DEG 13KT 3744 10371

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:44 AM MDT, 8 hours 23 minutes earlier.

Area forecast discussion, Aug 17, 4:44 AM MDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
444 AM MDT SUN AUG 17 2008

.SHORT TERM...
(TODAY AND TONIGHT)

...ACTIVE WEATHER PATTERN CONTINUES WITH THE POTENTIAL FOR MODERATE
TO HEAVY RAIN...ONE OR TWO STRONG TO SEVERE THUNDERSTORMS AROUND
CO-NM BORDER...MINOR SNOW ACCUMULATIONS ON THE MOUNTAIN PEAKS...AND
CREEKS...STREAMS...AND RIVER ISSUES THROUGH THIS EVENING...

CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES
SHOWED THE OLD CUTOFF LOW SPINNING OVER WESTERN CO. THE CENTRIOD
APPEARS TO BE JUST WEST OF ASPEN.  SEVERAL AREAS OF PRECIPITATION
WERE OCCURRING WITH THIS WEATHER FEATURE. BANDS/AREAS OF SHOWERS AND
A FEW THUNDERSTORMS WERE MOVING THROUGH THE EASTERN HALF OF CO WITH
THE BULK OF THE MODERATE/HEAVY RAIN ACROSS EASTERN NM AND WESTERN TX
IN THE GREATER MIDLEVEL THERMAL/MOISTURE ADVECTION AREA. SUBSIDENCE
REGION NOTED ON THE SOUTHWEST SIDE OF THE CLOSED LOW OVER
SOUTHWESTERN CO...WHICH MAKES SENSE GIVEN THE DYNAMICS/STRUCTURE OF
THE LOW PRESSURE SYSTEM. OBVIOUSLY...AMPLE MOISTURE STILL IN PLACE
WITH THIS SYNOPTIC SCALE SYSTEM WITH SURFACE DEW POINTS IN THE 50S
ACROSS THE I-25 CORRIDOR AND SOUTHEAST CO PLAINS AND 30S/40S ACROSS
THE MOUNTAINS/HIGH VALLEYS. MOUNTAIN PEAKS ARE RELATIVELY
COLD...PIKES PEAK SUMMIT WEATHER STATION CURRENTLY HAS 27F AND
PROBABLY SNOW AS THESE BANDS OF SHOWERS MOVE THROUGH THE MOUNTAINS.
ALL...MOUNTAIN PEAKS ARE PROBABLY SEEING MINOR SNOW ACCUMULATIONS OR
GRAUPEL.

TODAY...NOT A WHOLE LOT OF CHANGE...EXCEPT FOR THE LOW TO FILL-IN
AND WEAKEN.  HOWEVER...MOISTURE...INSTABILITY...AND LIFT WILL BE IN
PLACE...ESPECIALLY DURING THIS AFTERNOON AND PEAK HEATING. AS
TYPICAL WITH THESE SYSTEMS...THE MORE WIDESPREAD SYNOPTIC SCALE
DRIVEN PRECIPITATION SHOULD BE ON THE EASTERN SIDE OF THE LOW BACK
AROUND TO THE NORTH WITH LIKELY ISOLATED-SCATTERED SHOWERS AND A FEW
THUNDERSTORMS DEVELOPING WITHIN THE LOW DURING THE AFTERNOON AND
EVENING. POTENTIAL FOR LOCAL MODERATE-HEAVY RAIN CONTINUES ACROSS
OUR EASTERN MOUNTAINS AND PLAINS...ESPECIALLY DURING CELL TRAINING
EVENTS. WILL MAINTAIN THE CURRENT FLASH FLOOD WATCH GIVEN THE
POTENTIAL FOR ADDITIONAL MODERATE-HEAVY RAIN...AN ALREADY SATURATED
GROUND...AND CREEKS...STREAMS...AND RIVERS HAVING RELATIVELY HIGHER
FLOWS. PLAN TO GO WITH CATEGORICAL POPS/WX ACROSS THE SOUTHEASTERN
CO PLAINS GIVEN THE GREATEST IMPLIED SYNOPTIC SCALE ASCENT IS
PROJECTED FOR THIS AREA PER Q-G...ISENTROPIC ASCENT...MOISTURE
ADVECTION...ETC. WILL CARRYING ISOLATED-SCATTERED POPS FURTHER WEST
TOWARDS THE CONTINENTAL DIVIDE. THE MORE PREDOMINANT PRECIPITATION
TYPE WILL BE SHOWERS AND A FEW THUNDERSTORMS MIXED WITH THE SHOWERS.
SIMILAR TO YESTERDAY...ONE OR TWO THUNDERSTORMS COULD BE STRONG TO
SEVERE ALONG THE SOUTHERN AND EASTERN QUADRANTS OF THE LOW PRESSURE
SYSTEM...BUT THE SYSTEM WILL BE WEAKENING ALONG WITH THE WIND FLOW
ALOFT. HOWEVER...THE 0-6KM BULK SHEAR VALUES WILL BE 25-50KTS FROM
THE SAN LUIS VALLEY TO SOUTHERN SANGRE DE CRISTO MOUNTAINS INTO
PARTS OF THE ADJACENT SOUTHEASTERN CO PLAINS. SURFACE-BASED CAPES
ARE FORECAST TO BE 400-900 J/KG WITH LIFTED INDICES OF 0C TO -4C
WITHIN THE EASTERN HALF OF THE LOW PRESSURE SYSTEM. THE GREATER
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ACROSS
THE SAN LUIS VALLEY TO SOUTHERN SANGRE DE CRISTO MOUNTAINS TO LAS
ANIMAS COUNTY...ESPECIALLY AROUND THE CO-NM BORDER THIS AFTERNOON.
COULDNT RULE OUT A BRIEF WEAK TORNADO OR FUNNEL CLOUD GIVEN THE
VERTICAL SHEAR...MOISTURE...AND INSTABILITY. 700-500MB LAPSE RATES
OF 7-8 C/KM WILL BE JUXTAPOSED WITH 0-6KM BULK SHEARS AROUND 50KTS
ACROSS THE SAN LUIS VALLEY...WHICH COULD SUPPORT BRIEF WEAK
TORNADOES AND FUNNEL CLOUDS IN THE SAN LUIS VALLEY DURING PEAK
HEATING JUST LIKE YESTERDAY. GIVEN THE VERY LOW COVERAGE POTENTIAL
FOR SEVERE THUNDERSTORMS...WILL LEAVE THE MENTION OUT OF THE DIGITAL
FORECAST...BUT COVER IT IN THE HAZARDOUS WEATHER OUTLOOK AND
GRAPHICAL WEATHER STORY. VERY LITTLE TEMPERATURE DIURNAL SWINGS WILL
OCCUR AGAIN TODAY WITH TEMPERATURES MUCH BELOW AVERAGE READINGS FOR
THE MIDDLE OF AUGUST.

TONIGHT...THE UPPER LOW IS FORECAST TO DRIFT EASTWARD AWAY FROM CO
WHICH WILL SUGGEST A DECREASE IN POPS/WX...CLEARING SKY...AND VERY
COOL TEMPERATURES BY EARLY MONDAY MORNING. METZE

.LONG TERM...
(MONDAY THROUGH SATURDAY)

METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE PRECIPITATION
POTENTIAL AND COVERAGE MONDAY AND THEN AMOUNT OF WARM-UP AND
DRYING FROM TUESDAY INTO THURSDAY AND IMPACT NEXT PROJECTED FRONT
WILL HAVE ON TEMPERATURES AND POPS...ESPECIALLY FROM LATER FRIDAY
INTO SATURDAY.

CLOSED UPPER LOW(THAT HAS BEEN RESPONSIBLE FOR PRODUCING GENEROUS
PRECIPITATION AMOUNTS OVER LARGE PORTIONS OF THE CWFA DURING THE
PAST FEW DAYS) IS PROJECTED TO BE OVER FAR SOUTHEASTERN COLORADO
AT 12Z MONDAY AND THEN MOVES INTO NORTHWESTERN TEXAS BY 18Z
WEDNESDAY BEFORE LIFTING INTO THE MIDWESTERN UNITED STATES BY
12Z FRIDAY AS PREDOMINATELY ZONAL FLOW ALOFT NOTED OVER CWFA.

AT THE SURFACE...LEE-SIDE TROUGHING EXPECTED OVER THE EASTERN
PLAINS FROM LATER TUESDAY INTO FRIDAY MORNING...THEN FRONT IS
PROJECTED TO PUSH INTO THE CWFA FRIDAY BRINGING WITH IT INCREASING
PRECIPITATION POTENTIAL AS WELL AS COOLER TEMPERATURES BY NEXT
FRIDAY/SATURDAY.

SO FOR SENSIBLE WEATHER...WILL PAINT ISOLATED TO SCATTERED POPS ON
MONDAY WITH GENERALLY LOW GRADE TO NIL POPS OVER CWFA FROM TUESDAY
THROUGH THURSDAY. AS MENTIONED EARLIER...UPSWING IN PRECIPITATION
POTENTIAL EXPECTED BY NEXT FRIDAY AND SATURDAY. INCREASING
TEMPERATURES ALSO ANTICIPATED FROM MONDAY INTO THURSDAY WITH
WARMEST MAXIMUM TEMPERATURES EXPECTED BY NEXT THURSDAY. EXPECT
SOME COOLER TEMPERATURES BY LATE WEEK/EARLY NEXT WEEKEND THANKS TO
THE FRONTAL PASSAGE. COOLEST MAXIMUM TEMPERATURES OF THE LONG TERM
SHOULD BE NOTED ON MONDAY. FINALLY...GRADIENT WINDS PROJECTED TO
REMAIN WELL-BEHAVED DURING THE LONG TERM.

&&

.AVIATION...

PER SHORT TERM DISCUSSION...WILL WIDESPREAD MVFR-VFR CEILINGS WITH
LIFR-IFR CEILINGS AND IFR-MVFR VISIBILITIES IN SHOWERS AND
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS ALL OF
SOUTHERN CO TODAY...AND IMPROVING CLOUD COVER/HEIGHT AND
VISIBILITIES TONIGHT. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ072>089-093>099.

&&
Hazardous weather outlook, Aug 17, 7:08 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
708 AM MDT SUN AUG 17 2008

COZ058>089-093>099-181315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
708 AM MDT SUN AUG 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS
MUCH OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST
COLORADO TODAY THROUGH THIS EVENING. ONE OR TWO STORMS MAY BE STRONG
TO SEVERE WITH THE MAIN THUNDERSTORM THREAT BEING HAIL UP TO GOLF
BALL SIZE...WIND GUSTS UP TO 50 MPH...A BRIEF WEAK TORNADO OR FUNNEL
CLOUD...AND CLOUD TO GROUND LIGHTNING...MAINLY FROM THE SAN LUIS
VALLEY TO THE SOUTHERN SANGRE DE CRISTO MOUNTAINS TO LAS ANIMAS
COUNTY. LOCALLY HEAVY RAIN WILL...ALSO...BE POSSIBLE WITH AN
INCREASED THREAT FOR FLASH FLOODING...AS THE SOIL IS FAIRLY
SATURATED...ESPECIALLY ACROSS THE SOUTHEAST QUARTER OF COLORADO.

OCCASIONAL SNOW SHOWERS ARE FORECAST FOR THE MOUNTAIN PEAKS TODAY.
MINOR SNOW ACCUMULATION WILL BE LIKELY GENERALLY ABOVE 12000 FEET
TODAY WITH ACCUMULATIONS UP TO 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY WITH ISOLATED
MAINLY MOUNTAIN THUNDERSTORMS PROJECTED FROM TUESDAY INTO SATURDAY.

THE PRIMARY METEOROLOGICAL THREATS FROM THE THUNDERSTORMS THROUGH
THE PERIOD WILL BE HAZARDOUS LIGHTNING...SMALL HAIL...WIND GUSTS
TO 40 MPH AT TIMES LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL AND
SOUTHEAST COLORADO TODAY THROUGH THIS EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:38 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 17, 7:31 AM MDTRiver Flood WarningPUBOtero6 hr
Aug 17, 12:29 PM MDTTornado WarningPUBCostilla25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.